APS with Flu Vaccination

My doc suggested that it would be wise to get the annual seasonal flu jab as so many cold/flu medicines interact so much with Warfarin that it's better to be protected from flu as much as possible in the first place.

Have any of you had the seasonal flu jab whilst on Warfarin and has it caused any issues or impact to your INR?

Thanks, Stuart.

6 Replies

oldestnewest
  • Hi Stuart

    I have had yearly flu jabs for over 10 years now and have always been on Warfarin all of that time and I have never had any problems at all and also never get flu! ;) x

    Bridget

  • Hi Stuart

    I too have had the flu jab and never had any problems with INR or other effects.

    Wouldn`t go through flu again, last time I got flu nearly 15 years ago I passed out at work 3 weeks into starting with it and ended up in hospital. Never again!!!

    Hope you well today, take care, gentle hugs, Jessielou xxxx ;-) ;-)

  • Hi Stuart

    I also have had annual flu jabs while on Warfarin, and touch wood no problems so far.

    Better to have the jab than risk getting flu,because as you say so many antibiotics interact with Warfarin.

    Best Wishes Joyce F

  • I get the flu jab every year, the GP practice say its because I am high risk, I am on immunosuppressant therapy so liable to infections and because of my health the flu

    could kill me.

    I have not had antibiotics for years but last time I got a really bad cold and it went on my chest, the GP gave me antibiotics and the antibiotics upset my stomach and I had to be admitted to hospital with severe gastoenteritis.

    The antibiotics affect my INR too.

    INR clinic staff say flu jab should not affect INR.

    Ultimately its up to you to decide but if you have long term health problems the docs will always recommend it.

    Also, if you are protected you can't catch it and pass it on to your family.

  • Hi Stuart

    I think it depends on your health i was told not to get the Flu Jab by the doctor as lst time is caused me to be viloently ill. Thats not to say it will doi the same for you and as you can see other people have had no reaction at all. I think It is one of those things that it depends on how fit you are and what your taking and how much your Doc knows about APS. But this is just what has happened to me.

  • I took the plunge and had the jab yesterday, I'll check my INR on Tuesday/Wednesday to see if there has been any impact!

You may also like...